MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL DUAL; MEGA SOFT UNIVERSAL DUAL

MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL DUAL; MEGA SOFT UNIVERSAL DUAL
Catalog Number 0846
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Partial thickness (Second Degree) Burn (2694); Full thickness (Third Degree) Burn (2696)
Date of Event 04/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a cardiovascular procedure the megasoft burn post surgery on the right buttock of the patient.Quite dangerously burnt with burning several layers.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/13/2024.Photo analysis: this is an analysis of an image submitted for evaluation.A single photo of said ¿the right buttock of the patient¿ related to (b)(4) is available for evaluation.Photo shows thermal burn to the skin affected multiple layers of skin.There are also two charring areas within the burned skin.The burn area is flat oval in shape and large.Judging from the severity of burn, the skin burn on the right buttock is a third degree burn.No conclusion could be reached as to how this issue occurred through photo analysis.Because the instrument was not returned our evaluation is limited.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.Additional information was requested, and the following was obtained: is the megadyne pad currently being used in the facility.: the pad is currently in use is there any damage(s) noted on the pad? : no damage on the pad how long has the account been using mega soft? :the pad is in use for a month now does the surgeon believe there is an alleged deficiency to the pad that led to patient burn and if so why? :the surgeon didn't point out any particular reason.When were the burns first noticed? : burns noticed 1st time on 12th april, 4 days post- op what is the severity of the burn? (please see degrees of burns below and choose one).:between 2nd & 3rd degree burn looks deep and whitened.What is the current status of the patient? the burn site diameter noticed to be healing with time.What was the surgical procedure date? : date of surgery- (b)(6) 2024.How long did the surgical procedure last? : duration of surgery was around 6 hrs.Was the pad rinsed with water and let dry before this surgical procedure? : yes the pad was rinsed with water & let dry before the procedure.How was the patient positioned? : supine position.Is it possible the patient was in contact with a metal portion of the or table? :no contact with metal in or table how was the room set up to include patient set up and where was the pad in relation to the patient? : the pad was positioned starting from the patient's hip.Was there anything between patient and the pad (ex.Sheet, drape, etc.)? : yes there were sheets between the pad & patient.Were there liquids used in prep? : chlorhexidine used in patient prep.Was there any patient warming blankets used? : no warming blankets used.What generator was being used? : covidien generator.What power levels was generator set to? : power level on generator throughout surgery was 35.What monopolar disposables were used during the procedure? : covidien monopolar disposables used.What is the age of the patient? : age- 63/f.What ethnicity is the patient? : ethnicity- south asian.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/17/2024.Additional information was requested, and the following was obtained: has there been adequate training occurring with the demos? there is not a single device that is been given to a hospital without proper training or information for use, so before the device is handed for trialing everything is explained carefully, all the doubts get cleared and finally initial cases by the sales rep are mandatory to be attended.Were any position pads used between patient skin and the pad? : ¿ no.If so, was the position pad between the patient and the pad or underneath the pad? how much of the patient was on the pad? : below the diaphragm completely.Was there any pooling of the prep fluid? : ¿ no there was no pooling of the prep fluid.

Brand Name
MEGASOFT UNIVERSAL DUAL
Common Device Name
MEGA SOFT UNIVERSAL DUAL
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key19297119
Report Number1721194-2024-00050
Device Sequence Number14956411
Product Code GEI
UDI-Device Identifier10614559104248
UDI-Public10614559104248
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K133726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0846
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer06/03/2024
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2001-2023
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale